Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 11, 2009, 4:02 PM EST for 8 counties in Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 4:02 PM EST (21:02 UTC)
- Expired
- Feb 11, 2009, 5:00 PM EST
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Union County, GA
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 4:50 PM EST | TSTM WND DMG | 6 Sse Adairsville, GA | TWO LARGE TREES UPROOTED NEAR PLEASANT VALLEY RD AND CLEAR CREEK RD |
| Feb 11, 4:55 PM EST | TSTM WND DMG | 5 Ne Ellijay, GA | A FEW TREES BLOWN DOWN ON GEORGIA HWY. 5. |
| Feb 11, 4:55 PM EST | HAIL 0.5 | 1 N Ellijay, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 12:10 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112102
SVRFFC
GAC015-111-123-129-213-227-233-291-112200-
/O.NEW.KFFC.SV.W.0012.090211T2102Z-090211T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
GILMER COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA
EXTREME NORTHWESTERN UNION COUNTY IN NORTH CENTRAL GEORGIA
BARTOW COUNTY IN NORTHWEST GEORGIA
GORDON COUNTY IN NORTHWEST GEORGIA
MURRAY COUNTY IN NORTHWEST GEORGIA
POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 500 PM EST
* AT 358 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF ETON TO RESACA TO 17 MILES
NORTHWEST OF CEDARTOWN...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATSWORTH...CALHOUN...ADAIRSVILLE...MCCAYSVILLE-COPPERHILL...
ELLIJAY...EAST ELLIJAY...BLUE RIDGE...KINGSTON...ARAGON...
ROCKMART...MORGANTON...CASSVILLE...TAYLORSVILLE...EUHARLEE AND
WHITE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8413 3441 8465 3395 8501 3395 8505
3391 8504 3390 8538 3408 8543 3411 8504
3456 8500 3461 8498 3463 8491 3467 8494
3466 8489 3470 8493 3471 8486 3478 8488
3478 8484 3483 8486 3486 8482 3498 8480
TIME...MOT...LOC 2101Z 270DEG 29KT 3499 8465 3455 8499
3412 8550
$$2 follow-up statements
000
WWUS52 KFFC 112130
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EST WED FEB 11 2009
GAC015-111-123-129-213-227-233-291-112200-
/O.CON.KFFC.SV.W.0012.000000T0000Z-090211T2200Z/
POLK GA-BARTOW GA-PICKENS GA-GORDON GA-GILMER GA-UNION GA-FANNIN GA-
MURRAY GA-
430 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR MURRAY...NORTHERN FANNIN...EXTREME NORTHWESTERN UNION...GILMER...
GORDON...NORTHWESTERN PICKENS...BARTOW AND POLK COUNTIES...
AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EPWORTH TO SONORAVILLE TO ESOM HILL...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAILS
CREEK...OAKMAN...SENEY...RANGER...FOLSOM...KINGSTON...FISH CREEK...
ROUNDTOP...ELLIJAY...MINERAL BLUFF...BLUE RIDGE...CHERRY LOG...
FAIRMOUNT...ANTIOCH...EAST ELLIJAY...CASSVILLE...ARAGON...
FUNKHOUSER...TAYLORSVILLE...TALONA...EUHARLEE...LOVING...PINE LOG...
ROCKMART...MORGANTON...VAN WERT...BLAINE AND STILESBORO.
WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8413 3441 8465 3395 8501 3395 8505
3391 8504 3390 8538 3408 8543 3411 8504
3456 8500 3461 8498 3463 8491 3467 8494
3466 8489 3470 8493 3471 8486 3478 8488
3478 8484 3483 8486 3486 8482 3498 8480
TIME...MOT...LOC 2130Z 270DEG 29KT 3498 8436 3445 8484
3395 8532
$$000
WWUS52 KFFC 112147
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EST WED FEB 11 2009
GAC015-111-123-129-213-227-233-291-112200-
/O.CON.KFFC.SV.W.0012.000000T0000Z-090211T2200Z/
POLK GA-BARTOW GA-PICKENS GA-GORDON GA-GILMER GA-UNION GA-FANNIN GA-
MURRAY GA-
446 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR MURRAY...NORTHERN FANNIN...EXTREME NORTHWESTERN UNION...GILMER...
GORDON...NORTHWESTERN PICKENS...BARTOW AND POLK COUNTIES...
AT 441 PM EST...A LINE OF SEVERE THUNDERSTORMS CONTINUED CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LOVING TO FAIRMOUNT TO SOUTHEAST OF ESOM
HILL...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANTON...BLAINE...EUHARLEE...TAYLORSVILLE...ROCKMART...VAN WERT
AND STILESBORO.
WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8413 3441 8465 3395 8501 3395 8505
3391 8504 3390 8538 3408 8543 3411 8504
3456 8500 3461 8498 3463 8491 3467 8494
3466 8489 3470 8493 3471 8486 3478 8488
3478 8484 3483 8486 3486 8482 3498 8480
TIME...MOT...LOC 2146Z 245DEG 62KT 3501 8415 3447 8459
3389 8521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:14 PM EST, 48 minutes earlier.
Area forecast discussion, Feb 11, 3:14 PM EST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EST WED FEB 11 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... LINE OF SHOWERS AND THUNDERSTORMS SPEEDING EAST OUT OF ALABAMA SHOULD PUSH ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON INTO EARLY EVENING. MODELS SIMILAR WITH ASSOCIATED COLD FRONT PUSHING INTO CENTRAL GEORGIA BY 00Z WITH BULK OF DEEPER MOISTURE BY THAT TIME ALREADY PUSHING INTO SOUTH GEORGIA AND THE CAROLINAS. WILL END ALL PRECIP BY MIDNIGHT AS THE FRONTAL BOUNDARY MOVES SOUTH OF THE COUNTY WARNING AREA. HIGH PRESSURE BEGINS TO BUILD INTO THE STATE BEHIND THE FRONT TONIGHT... DOMINATING THE SOUTHEAST U.S. INTO EARLY FRIDAY...BEFORE BECOMING CENTERED OFF THE CAROLINA COAST FRIDAY AFTERNOON. MODELS SIMILAR WITH DEEPER MOISTURE BEGINNING TO SPREAD BACK INTO THE COUNTY WARNING AREA BY LATE DAY. CHANCE POPS STILL LOOK OKAY AT THE MOMENT FOR MUCH OF THE AREA FRIDAY...WITH BEST CHANCES NORTH AND WEST. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... RAIN CHANCES ON INCREASE FRIDAY NIGHT WITH LIKELY POPS IN ORDER FOR MUCH OF THE AREA. EXTENDED PROGS CONTINUE TO SHOW SOME TIMING DIFFERENCES WITH THIS SYSTEM. GFS CONTINUES TO BE A TAD FASTER AND HAS THIS FEATURE CLEARING MUCH OF THE COUNTY WARNING AREA BY 18Z SATURDAY. ECMWF BEING A BIT SLOWER STILL HOLDS DEEPER MOISTURE OVER MUCH OF CENTRAL GEORGIA INTO SATURDAY NIGHT. WILL FOLLOW PREVIOUS FORECAST TREND WITH DRY FORECAST SATURDAY NIGHT...BUT IF LATER RUNS SUPPORT IT...MAY HAVE TO HOLD ON TO SOME MENTION OF PRECIP. NEXT SHORTWAVE PROGD TO AFFECT OUR AREA TUESDAY/WEDNESDAY TIME FRAME. CHANCE POPS STILL OKAY FOR MUCH OF THE AREA. && .FIRE WEATHER...SOME AREAS ACROSS CENTRAL GEORGIA MAY SEE RELATIVE HUMIDITIES DIP TO 25 PERCENT THURSDAY AFTERNOON. BUT THINK FUELS WILL BE TOO WET FOR ANY FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 71 37 67 48 / 30 0 5 20 80 ATLANTA 44 65 43 62 45 / 20 0 5 30 80 BLAIRSVILLE 42 65 33 60 42 / 20 0 5 20 80 CARTERSVILLE 42 65 34 62 43 / 10 0 5 30 80 COLUMBUS 49 72 41 67 48 / 20 0 5 40 70 GAINESVILLE 46 68 40 64 44 / 20 0 5 20 80 MACON 46 73 39 70 46 / 30 0 5 20 70 ROME 44 68 34 63 43 / 5 0 5 30 80 PEACHTREE CITY 43 67 32 65 44 / 20 0 5 30 80 VIDALIA 49 74 37 69 49 / 40 0 0 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN... TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON... WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... DADE...FANNIN...FLOYD...GILMER...GORDON...HARALSON...HEARD... MURRAY...PAULDING...PICKENS...POLK...WALKER...WHITFIELD. HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...TOWNS...UNION...WALKER...WHITE. && 49
Hazardous weather outlook, Feb 11, 4:58 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 AM EST WED FEB 11 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 AM EST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA. HIGH WIND WARNING IN EFFECT FOR ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS ABOVE 2000 FEET THROUGH THIS EVENING. .SYNOPSIS... A VIGOROUS UPPER-LEVEL SHORT WAVE WILL MOVE RAPIDLY FROM NORTH TEXAS EARLY TODAY TO WESTERN PENNSYLVANIA BY MIDNIGHT TONIGHT. A STRONG PACIFIC COLD FRONT WILL ACCOMPANY THE UPPER-LEVEL SYSTEM AND IS EXPECTED TO SWEEP THROUGH GEORGIA FROM WEST TO EAST THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING STRAIGHT-LINE WINDS. THE MOST LIKELY AREA TO SEE SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM BUCHANAN TO BLUE RIDGE BETWEEN 2 PM AND 6 PM EST. IN ADDITION...SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH ARE EXPECTED TO DEVELOP IN ADVANCE OF THIS STRONG STORM SYSTEM AT ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS ABOVE 2000 FEET. ELSEWHERE...SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE REMAINDER OF NORTH GEORGIA TODAY...WITH 15 TO 25 MPH WINDS AND HIGHER GUSTS ACROSS CENTRAL GEORGIA. .DISCUSSION... A STRONG SPRINGLIKE STORM SYSTEM WILL MOVE RAPIDLY FROM THE SOUTHERN PLAINS EARLY THIS MORNING INTO THE NORTHEAST U.S. TONIGHT. A PACIFIC DERIVED FRONT WILL ACCOMPANY THIS SYSTEM...SWEEPING INTO GEORGIA THIS AFTERNOON AND MOVING RAPIDLY EAST AND OUT OF THE STATE BEFORE MIDNIGHT TONIGHT. A STRONG LOW- LEVEL JET WILL PRECEDE THE FRONT...RESULTING IN VERY STRONG SOUTH TO SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS THE STATE TODAY. THE STRONGEST WINDS ARE EXPECTED IN NORTH GEORGIA...ESPECIALLY AT HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE POSSIBLE. A NARROW LINE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT DURING THE AFTERNOON AND MOVE FROM WEST TO EAST IN ADVANCE OF THE FRONT. VERY STRONG WINDS WILL LIKELY ACCOMPANY THIS ACTIVITY AS CONVECTION TAPS INTO THE INTENSE LOW-LEVEL JET. THUS...ALTHOUGH INSTABILITY IS EXPECTED TO BE MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...MAINLY IN NORTHWEST GEORGIA. THE SEVERE THREAT WILL END QUICKLY FROM WEST TO EAST BY SUNSET. WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE EVENING BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FROM NOON THROUGH 7 PM EST AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA. 19
In the hours before
Special weather statement, Feb 11, 3:40 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EST WED FEB 11 2009 GAZ090-102-112115- 340 PM EST WED FEB 11 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 415 PM EST... AT 236 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OMAHA...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS PORTIONS OF STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 415 PM EST. DAMAGE TO TREES...AWNINGS...SIGNS AND POWER LINES IS POSSIBLE. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PROVIDENCE CANYON STATE PARK...OMAHA...JAMESTOWN/SOUTH FORT BENNING...LUMPKIN...RICHLAND...CUSSETA AND MANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:51 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 54 min |
| Feb 11, 3:25 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Walker, Whitfield | 65 min |
| Feb 11, 4:56 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more | 64 min |
| Feb 11, 5:29 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Fulton | 46 min |
| Feb 11, 5:40 PM EST | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, White | 35 min |
| Feb 11, 5:55 PM EST | Severe Thunderstorm Warning | FFC | Hall | 50 min |
| Feb 11, 5:57 PM EST | Tornado Warning | FFC | Harris, Troup | 33 min |
| Feb 11, 6:10 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson | 35 min |
| Feb 11, 6:28 PM EST | Tornado Warning | FFC | Meriwether, Troup | 33 min |
| Feb 11, 6:47 PM EST | Tornado Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.